Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2021, 7:50 PM EDT for Cherokee County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 7:50 PM EDT (23:50 UTC)
- Expired
- Jul 10, 2021, 8:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WWUS82 KFFC 102350
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Sat Jul 10 2021
GAZ021-110015-
Cherokee GA-
750 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 815 PM
EDT...
At 750 PM EDT...a strong thunderstorm was over Lake Arrowhead, or
near Canton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Ball Ground, Waleska, Buffington, Free Home, Lake Arrowhead,
Lathemtown, Sutallee and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3438 8442 3438 8440 3437 8440 3438 8439
3438 8429 3437 8428 3424 8426 3418 8464
3422 8466 3434 8465 3438 8458 3438 8444
3439 8444 3439 8443
TIME...MOT...LOC 2350Z 244DEG 14KT 3427 8456
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:33 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 10, 3:33 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sat Jul 10 2021 .SHORT TERM /Tonight through Sunday Night/... Northwesterly upper level flow continues across north and central Georgia behind a 500 mb trough positioned near the Mid-Atlantic coast. However, a transition in the flow aloft is anticipated tonight as as the trough over the mid-Atlantic flattens out and another trough to the northwest digs southward into the midwestern CONUS. Southwesterly flow upper level flow is thus expected to set up by Sunday and remain through the remainder of the weekend. At the surface, a stationary front is stalled north of the forecast area. As the upper trough moves into the midwest and develops into a closed low, the stationary front will lift to the north and a cold front extending from the low will move eastward towards the Mississippi Valley region. Meanwhile, the Bermuda high will begin to shift westward towards the Mid-Atlantic coast through the remainder of the weekend, allowing the low-level flow to take on a more southerly component. This synoptic setup will allow for increased moisture advection from the Gulf of Mexico over much of the region, with dewpoints forecast to reach as high as the mid 70s and precipitable water values anticipated to increase to 1.75-2 inches. Scattered showers and thunderstorms are ongoing across roughly the eastern half of the forecast area as a weak upper disturbance traverses the upper level flow. Isolated, diurnally driven convection has also begun to redevelop over west Georgia. As a result, high-end chance PoPs are expected to persist through the remainder of the afternoon before diminishing after sunset. Hi-res model guidance is inconsistent in handling convective development on Sunday. However, considering the increasing moisture, scattered to numerous showers and thunderstorms are forecast during the peak heating hours tomorrow across the area, SBCAPE values this afternoon will be as low as 1500 J/kg in west- central Georgia and as high as 3500 J/kg in east-central Georgia, Ample destabilization is expected across the area Sunday, as well. With the stationary frontal boundary positioned well to the north of the forecast area, there will be little shear to speak of this afternoon and tomorrow. Mid-level lapse rates are also expected to remain marginal, at mainly less than 6.0 C/km. As a result, an organized threat for severe weather is not anticipated today, although isolated storms may become strong to severe. Stronger storms will be capable of producing gusty winds frequent lightning. Furthermore, with high PWATs and weak boundary layer flow, slow- moving stronger storms will likely produce heavy rainfall and a potential for localized flooding. Considering the ample atmospheric moisture, afternoon highs are expected to be mainly 1-4 degrees below climatological normals, ranging from the mid 80s to low 90s, and morning lows are expected to be 2-5 degrees above climatological normals, ranging from the upper 60s to mid 70s. King .LONG TERM /Monday through Saturday/... Typical Georgia summertime weather expected with remarkable consistency over the long term period and beyond with afternoon highs in the mid 80s to low 90s, overnight low temps and dewpoints hovering around 70 degrees, PWATS steadily between 1.5-2", and a roughly 50-70% chance of afternoon diurnal showers and thunderstorms at any given location. Synoptically, the Bermuda High over the western Atlantic will remain steadfast, with an upper-level low over the Ozarks stalling and quickly occluding and shifting northward at the start of next week, taking any hope of an airmass change with it. The broad fetch of low- level southerly moisture will fuel diurnal showers and storms each afternoon. With so much moisture throughout the vertical profile and minimal upper-level support/dynamics, overall severe thunderstorm chances will be low outside of some anomalous water-loaded downbursts in isolated locations. Rather the main concern should be training or slow moving storms producing 2-3" of rain in isolated locations leading to localized nuisance flooding. Thiem && AVIATION... 18Z Update... Scattered convection has developed and is expected to persist through the afternoon and evening, diminishing after sunset. As a result, VCSH will run until 00Z while a TEMPO group for TSRA extends over the most likely time window, from 18-21Z. Primarily VFR conditions are in place across north and central Georgia, with BKN ceilings between 035-050, which should persist through the afternoon before scattering by 00Z. Scattered MVFR level clouds are possible on Sunday morning after 12-13Z. Winds will be W through the afternoon at 6-10 kts shifting to SW at 3-6 kts overnight, with the exception of gusts associated with any SHRA/TSRA. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 70 89 / 30 60 50 60 Atlanta 71 86 71 87 / 30 60 40 70 Blairsville 65 82 66 81 / 40 70 60 80 Cartersville 70 87 70 87 / 30 60 50 70 Columbus 72 89 72 90 / 30 50 40 70 Gainesville 70 86 70 87 / 30 70 50 70 Macon 71 90 71 91 / 30 60 40 60 Rome 71 87 71 86 / 40 60 50 80 Peachtree City 70 86 70 87 / 30 60 40 60 Vidalia 73 89 72 89 / 30 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Thiem AVIATION...King
Hazardous weather outlook, Jul 10, 12:02 PM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1202 PM EDT Sat Jul 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1202 PM EDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms with very heavy rainfall are expected across north and central Georgia this afternoon and evening. Some of the storms could be strong with gusty winds and frequent lightning. Localized flash flooding may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms with very heavy rainfall are expected across north and central Georgia through Friday, mainly in the afternoon and evening. A few storms may become strong with gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 10, 3:51 PM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Sat Jul 10 2021
GAZ074-084-085-097-102015-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
351 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON...NORTHWESTERN JOHNSON AND NORTHERN LAURENS
COUNTIES UNTIL 415 PM EDT...
At 351 PM EDT...a strong thunderstorm was near Chappells Mill, or 11
miles southeast of Irwinton...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, Chappells Mill, Tuckers Crossroad and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3274 8315 3286 8301 3275 8279 3259 8280
3257 8301
TIME...MOT...LOC 1951Z 313DEG 11KT 3274 8299
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 10, 4:26 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
426 PM EDT Sat Jul 10 2021
GAZ025-027-038-102100-
Madison GA-Jackson GA-Oglethorpe GA-
426 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...EASTERN JACKSON AND
NORTHWESTERN OGLETHORPE COUNTIES UNTIL 500 PM EDT...
At 426 PM EDT...a strong thunderstorm was over Ila, or near
Danielsville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Danielsville, Comer, Colbert, Ila, Hull, Pocataligo, Diamond Hill,
Dunlap, Smithonia, Neese and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3412 8304 3397 8310 3392 8326 3395 8328
3396 8326 3398 8327 3399 8327 3400 8326
3401 8330 3403 8333 3418 8342 3421 8339
3421 8337 3423 8335 3426 8330
TIME...MOT...LOC 2026Z 313DEG 11KT 3416 8332
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 10, 4:48 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Sat Jul 10 2021
GAZ111>113-102115-
Toombs GA-Wheeler GA-Montgomery GA-
448 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
NORTHEASTERN WHEELER AND MONTGOMERY COUNTIES UNTIL 515 PM EDT...
At 447 PM EDT...a strong thunderstorm was over Ailey, or near Mount
Vernon...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Mount Vernon, Glenwood, Uvalda, Ailey, Higgston, Alston, Center,
Toombs Central, McNatt Falls, South Thompson, English Eddy, Grays
Landing, Rock Springs, Cedar Crossing, Johnson Corner and
Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3194 8238 3196 8238 3195 8239 3196 8241
3195 8240 3197 8244 3196 8246 3197 8248
3196 8250 3195 8248 3195 8249 3196 8252
3217 8271 3228 8258 3208 8225 3195 8229
3194 8234
TIME...MOT...LOC 2047Z 315DEG 15KT 3215 8255
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 10, 4:52 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 PM EDT Sat Jul 10 2021
GAZ032-033-045-102115-
North Fulton GA-Cobb GA-DeKalb GA-
452 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN COBB
AND WESTERN DEKALB COUNTIES UNTIL 515 PM EDT...
At 451 PM EDT...a strong thunderstorm was over Smyrna, or 7 miles
south of Marietta...moving east at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Smyrna, North Druid Hills, Midtown,
Grant Park-Zoo Atlanta, Druid Hills, North Atlanta, North Decatur,
Vinings, Sweet Auburn, Piedmont Park, Brookhaven, East Lake, Little
Five Points, Atlantic Station, Mableton, Chastain Memorial Park and
West End.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3387 8460 3389 8435 3377 8428 3370 8435
3375 8458 3378 8460
TIME...MOT...LOC 2051Z 275DEG 6KT 3385 8452
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 10, 5:10 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT Sat Jul 10 2021
GAZ097-102145-
Laurens GA-
510 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
545 PM EDT...
At 510 PM EDT...a strong thunderstorm was near Rentz, or 12 miles
south of Dublin...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3235 8305 3248 8291 3237 8272 3234 8274
3234 8275 3226 8279 3220 8293
TIME...MOT...LOC 2110Z 313DEG 9KT 3237 8292
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 10, 7:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
750 PM EDT Sat Jul 10 2021
GAZ021-110015-
Cherokee GA-
750 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 815 PM
EDT...
At 750 PM EDT...a strong thunderstorm was over Lake Arrowhead, or
near Canton...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Canton, Ball Ground, Waleska, Buffington, Free Home, Lake Arrowhead,
Lathemtown, Sutallee and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3438 8442 3438 8440 3437 8440 3438 8439
3438 8429 3437 8428 3424 8426 3418 8464
3422 8466 3434 8465 3438 8458 3438 8444
3439 8444 3439 8443
TIME...MOT...LOC 2350Z 244DEG 14KT 3427 8456
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:02 PM EDT | Special Weather Statement | FFC | Pulaski | 43 min |
| Jul 9, 9:15 PM EDT | Special Weather Statement | FFC | Fayette | 45 min |
| Jul 9, 10:41 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 9, 11:15 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| Jul 9, 11:38 PM EDT | Special Weather Statement | FFC | Jasper | 22 min |
| Jul 10, 12:59 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Jul 10, 1:08 PM EDT | Special Weather Statement | FFC | Oconee | 37 min |
| Jul 10, 1:59 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 31 min |
| Jul 10, 2:25 PM EDT | Special Weather Statement | FFC | Washington | 35 min |
| Jul 10, 2:32 PM EDT | Special Weather Statement | FFC | Treutlen | 28 min |
| Jul 10, 3:07 PM EDT | Special Weather Statement | FFC | Wilkinson | 23 min |
| Jul 10, 3:11 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| Jul 10, 3:17 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Jul 10, 3:51 PM EDT | Special Weather Statement | FFC | Wilkinson | 24 min |
| Jul 10, 4:26 PM EDT | Special Weather Statement | FFC | Madison | 34 min |
| Jul 10, 4:48 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 27 min |
| Jul 10, 4:52 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Jul 10, 5:10 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.